Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 18, NWS Charleston, SC

June 2, 2018Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2018, 6:36 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2018, 6:36 PM EDT (22:36 UTC)
Expired
Jun 2, 2018, 7:30 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Wilmington radar (KLTX), 143 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:40 PM EDTTSTM WND DMG1 Nnw North Charleston, SCCHARLESTON COUNTY 911 REPORTED A TREE SNAPPED OFF AND BROUGHT DOWN POWER LINES ON BEXLEY ST IN NORTH CHARLESTON.
Jun 2, 6:41 PM EDTTSTM WND DMG1 Wnw West Ashley, SCONE TREE DOWN ON BROCKINGTON AVE AND TWO POWER LINES DOWN ON ASHLEY RIVER RD. TRAFFIC BEING REROUTED.
Jun 2, 6:41 PM EDTTSTM WND DMG3 Se Hanahan, SCCHARLESTON COUNTY 911 REPORTED TRAFFIC LIGHTS BLOWN DOWN ON N RHETT AVE NEAR THE MARK CLARK EXPRESSWAY.
Jun 2, 6:41 PM EDTTSTM WND GST 46Charleston Airport, SCKCHS PEAK GUST 40 KT OR 46 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:19 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

574 
WUUS52 KCHS 022236
SVRCHS
SCC015-019-035-022330-
/O.NEW.KCHS.SV.W.0018.180602T2236Z-180602T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
636 PM EDT SAT JUN 2 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Charleston County in southeastern South Carolina...
  Berkeley County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 730 PM EDT.

* At 636 PM EDT, severe thunderstorms were located along a line
  extending from Summerville to near North Charleston, moving east at
  50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines.

* Locations impacted include...
  Charleston, North Charleston, Mount Pleasant, Summerville, Goose
  Creek, Hanahan, McClellanville and Middleton Place.

This warning includes...
 I-26 between mile markers 198 and 221.
 I-526 between mile markers 12 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3310 7927 3307 7931 3299 7933 3298 7951
      3288 7955 3272 7985 3271 7993 3302 8031
      3325 7953 3324 7950 3325 7948 3323 7948
      3324 7946 3322 7945 3316 7937 3314 7927
TIME...MOT...LOC 2236Z 258DEG 44KT 3300 8017 3283 7995 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
286 
WWUS52 KCHS 022253
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
653 PM EDT SAT JUN 2 2018

SCC015-019-035-022330-
/O.CON.KCHS.SV.W.0018.000000T0000Z-180602T2330Z/
Charleston SC-Berkeley SC-Dorchester SC-
653 PM EDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CHARLESTON...BERKELEY AND DORCHESTER COUNTIES...

At 653 PM EDT, severe thunderstorms were located along a line
extending from near Goose Creek to near Mount Pleasant, moving east
at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Charleston, North Charleston, Mount Pleasant, Summerville, Goose
Creek, Hanahan, McClellanville and Downtown Charleston.

This warning includes...
 I-26 between mile markers 198 and 221.
 I-526 between mile markers 15 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3307 7931 3299 7933 3298 7951 3288 7955
      3272 7987 3272 7990 3304 8026 3325 7953
      3325 7948 3316 7937 3314 7927 3310 7927
TIME...MOT...LOC 2253Z 254DEG 39KT 3307 8006 3287 7987 

HAIL...<.75IN
WIND...60MPH
 
$$
344 
WWUS52 KCHS 022300
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
700 PM EDT SAT JUN 2 2018

SCC035-022309-
/O.CAN.KCHS.SV.W.0018.000000T0000Z-180602T2330Z/
Dorchester SC-
700 PM EDT SAT JUN 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY IS
CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3307 7931 3299 7933 3298 7951 3288 7955
      3272 7987 3272 7989 3307 8016 3325 7953
      3324 7950 3325 7948 3323 7948 3324 7947
      3316 7937 3314 7927 3310 7927
TIME...MOT...LOC 2259Z 268DEG 45KT 3309 8003 3291 7969 

$$

SCC015-019-022330-
/O.CON.KCHS.SV.W.0018.000000T0000Z-180602T2330Z/
Charleston SC-Berkeley SC-
700 PM EDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

At 659 PM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Goose Creek to 12 miles northeast of
Mount Pleasant, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Charleston, North Charleston, Mount Pleasant, Goose Creek, Hanahan,
McClellanville, Downtown Charleston and Fort Sumter.

This warning includes...
 I-26 between mile markers 203 and 213, and between mile markers 216
and 221.
 I-526 between mile markers 19 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3307 7931 3299 7933 3298 7951 3288 7955
      3272 7987 3272 7989 3307 8016 3325 7953
      3324 7950 3325 7948 3323 7948 3324 7947
      3316 7937 3314 7927 3310 7927
TIME...MOT...LOC 2259Z 268DEG 45KT 3309 8003 3291 7969 

HAIL...<.75IN
WIND...60MPH
 
$$
477 
WWUS52 KCHS 022307
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
707 PM EDT SAT JUN 2 2018

SCC015-019-022330-
/O.CON.KCHS.SV.W.0018.000000T0000Z-180602T2330Z/
Charleston SC-Berkeley SC-
707 PM EDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

At 707 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Moncks Corner to 13 miles
southwest of McClellanville, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Charleston, Huger, Mount Pleasant, Goose Creek, McClellanville, 
Naval Weapons Station Charleston, Isle Of Palms, Sullivan's Island 
and Awendaw.

This warning includes I-526 between mile markers 28 and 30.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3307 7931 3299 7933 3298 7951 3288 7955
      3276 7979 3308 8012 3325 7953 3324 7950
      3325 7948 3323 7948 3324 7947 3316 7937
      3314 7927 3310 7927
TIME...MOT...LOC 2307Z 257DEG 44KT 3311 7996 3292 7958 

HAIL...<.75IN
WIND...60MPH
 
$$
908 
WWUS52 KCHS 022328
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
728 PM EDT SAT JUN 2 2018

SCC015-019-022337-
/O.EXP.KCHS.SV.W.0018.000000T0000Z-180602T2330Z/
Charleston SC-Berkeley SC-
728 PM EDT SAT JUN 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES WILL EXPIRE AT 730 PM EDT...
                
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty 
winds, small hail and heavy rain are still possible with these 
thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3307 7931 3299 7933 3298 7951 3288 7955
      3276 7979 3308 8012 3325 7953 3324 7950
      3325 7948 3323 7948 3324 7947 3316 7937
      3314 7927 3310 7927
TIME...MOT...LOC 2327Z 258DEG 44KT 3316 7970 3297 7932 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:58 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 2, 5:58 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
558 PM EDT Sat Jun 2 2018

.SYNOPSIS...
A warm and humid air mass will linger across the region through
the rest of this weekend. A cold front is forecast to sweep
across southeast South Carolina and Georgia late Sunday night
into Monday morning. In the wake of the front, a drier air mass
is expected to build across the Southeast U.S. through early
next week. During the mid to late week, conditions are expected
to see gradual increases in deep moisture.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Yet another update to cut back the Severe Thunderstorm Watch in
areas where the storms have moved through.

Radar shows the line of showers and thunderstorms moving through
the easternmost portion of our area, trying to tap into the
remaining instability and the inland moving sea breeze. Some
strong and severe storms can still be expected during the watch
box time period.

We adjusted the POPs to match up with the current radar trends
and the CAMs. Also, adjusted the temperatures as areas where
it's raining and immediately around it are in the 70s. So we
have much cooler hourly temperatures, that generally maintain
into this evening. Then, slowly trend downward into the
overnight. Lows will range from the lower 70s inland to the mid
70s at the beaches, but rain-cooled air could push lows down
even further.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Northwesterly flow aloft will prevail through the period as a deep
upper low develops across New England.

Sunday: In the wake of a upper level trough that will be situated
over the western Atlantic, sinking motion, lower amounts of
tropospheric moisture, and downslope low level flow off the
Appalachians should severely limit rain chances for much of the day.
All of the available guidance has trended drier on Sunday and have
lowered rain chances some but current thinking is that mention of
precipitation might not even be needed on Sunday. As a decent cold
front advances toward the area Sunday night any convection that
develops well northwest of the area with the front Sunday may be
able to move into especially northern areas. Maintained low end
chance of precipitation for most areas Sunday night. Highs on Sunday
should reach into the lower and mid 90s in many area as the sea
breeze will likely be pinned to the coast for much of the day. Mild
lows are expected Sunday night, mainly in the lower to mid 70s.

Monday and Tuesday: Surface high pressure will build into the area
and this will result in lower temperatures and dewpoints compared to
those from Sunday. Limited moisture in the mid and upper level,
modest moisture in the low levels, downslope flow, general sinking
motion in the wake of the western Atlantic trough and limited low
level focus preclude the mention of precipitation in the forecast.
Highs will be near 90 on Monday and mid to upper 80s on Tuesday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A broad trough will ripple over the region Wednesday through the
rest of the work week. GFS indicates that a S/W will amplify over
the southern Appalachians on Saturday. At the sfc, weak return flow
should supply the region with gradual increases in moisture and
instability. I will forecast diurnal SCHC PoPs through the late work
week. However, chances are expected to increase on Saturday as a
weak warm front lifts across the forecast area. High temperatures on
Saturday will feature near 90s across SE GA.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
KCHS: Radar indicates thunderstorms near the airport, so we're
maintaining VCTS until 01Z and the TEMPO for MVFR until 00Z.
Though, it's likely both of these times could be moved sooner.
Later this evening, storms will move offshore and dissipate,
allowing conditions to improve and VFR to prevail.

KSAV: Radar indicates the worst of the showers and
thunderstorms have passed by the airport. We amended to improve
the conditions. Based on radar trends and hi-res models we
expect -SHRA with VCTS until ~2330Z. Though, this might be a
little too long and may needed to be amended again, at least to
remove TS sooner. Regardless, conditions will continue to
improve into this evening with VFR prevailing overnight.

Extended Aviation Outlook: Mainly VFR conditions expected through
late next week. A brief period of sub VFR conditions is possible
Sunday afternoon and/or Sunday evening if any showers or
thunderstorms immediately impact the terminals. Also, a brief period
of fog or ground fog is possible during the pre-dawn hours each
morning, especially Tuesday and Wednesday.

&&

.MARINE...
Into this Evening: There is a Severe Thunderstorms Watch for our
waters out 20 nm until 8 PM this evening. Thunderstorms will
produce gusty winds exceeding 34 kt with maybe even some small
hail.

Tonight: Thunderstorms will dissipate across the waters. Expect
SW winds 10-15 kt to prevail with seas 2-4 ft.

Sunday through Wednesday: In advance of a cold front, winds on
Sunday will be from the southwest. Scattered showers and
thunderstorms are expected, mainly Sunday night as the cold front
approaches and then moves through. Winds will turn northwest and
perhaps north behind the front Monday morning and then fairly
quickly become light and variable by later Monday and Monday night
and persist into mid week. Seas will mainly be 2 to 3 feet Sunday
and Sunday night then decreasing to mainly 1 to 2 feet through mid
week.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jun 2, 6:30 PM EDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
630 PM EDT Sat Jun 2 2018

AMZ374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-
032230-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Jasper-Beaufort-Coastal Jasper-
630 PM EDT Sat Jun 2 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-SCZ043>045-049-050-052-032230-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-Inland Colleton-Dorchester-
Inland Berkeley-Coastal Colleton-Charleston-Tidal Berkeley-
630 PM EDT Sat Jun 2 2018

...SEVERE THUNDERSTORM WATCH 150 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jun 2, 5:35 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     MARINE TSTM WIND 3 WNW FORT SCREVEN      32.03N  80.90W
06/02/2018  M61 MPH          CHATHAM            GA   TIDE GAGE

            FORT PULASKI NOS TIDE GAGE GUSTED TO 40 MPH AT 454 PM,
            PEAK GUST 61 MPH AT 500 PM.

&&

EVENT NUMBER CHS1800399

JRL
Special weather statement, Jun 2, 5:39 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Charleston SC
539 PM EDT SAT JUN 2 2018

SCZ047>051-022230-
Coastal Colleton-Inland Jasper-Coastal Jasper-Charleston-Beaufort-
539 PM EDT SAT JUN 2 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...
CHARLESTON...COLLETON AND JASPER COUNTIES...

At 539 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Gardens Corner
to near Lemon Island, and moving southeast at 30 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Hilton Head Island, Beaufort, Port Royal, Edisto Beach, Clarendon,
Seabrook Island, Kiawah Island and Rockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3255 8008 3252 8016 3253 8021 3245 8032
      3241 8034 3244 8041 3230 8041 3224 8059
      3213 8076 3238 8093 3268 8073 3267 8068
      3266 8067 3268 8062 3263 8002
TIME...MOT...LOC 2139Z 295DEG 27KT 3262 8071 3238 8085
Local storm report, Jun 2, 5:42 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     2 S RIDGELAND           32.45N  80.98W
06/02/2018                   JASPER             SC   LAW ENFORCEMENT

            SCHP REPORTS A TREE DOWN ON BEES CREEK RD NEAR SCARLETT
            IBIS DR.

&&

EVENT NUMBER CHS1800400

JRL
Local storm report, Jun 2, 5:56 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HEAVY RAIN       1 S GUYTON              32.33N  81.39W
06/02/2018  M2.98 INCH       EFFINGHAM          GA   MESONET

            MESONET STATION REPORTED 2.98 INCHES OF RAIN IN LESS
            THAN ONE HOUR.

&&

EVENT NUMBER CHS1800401

JRL
Special weather statement, Jun 2, 6:13 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Charleston SC
613 PM EDT SAT JUN 2 2018

SCZ043>045-050-052-022245-
Inland Berkeley-Tidal Berkeley-Charleston-Inland Colleton-Dorchester-
613 PM EDT SAT JUN 2 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
COLLETON...BERKELEY AND DORCHESTER COUNTIES...

At 613 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles west of
Givhans Ferry State Park to near Wadmalaw Island, and moving east at
20 mph.

  HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
           excessive cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of these storms include...
Charleston, North Charleston, Mount Pleasant, Summerville, Goose
Creek, Hanahan, Middleton Place and Downtown Charleston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3278 7975 3273 7985 3267 7986 3263 7991
      3264 8020 3313 8063 3316 8024
TIME...MOT...LOC 2213Z 275DEG 17KT 3306 8050 3266 8012
Local storm report, Jun 2, 6:15 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     5 E CANADYS             33.06N  80.53W
06/02/2018                   COLLETON           SC   911 CALL CENTER

            COLLETON COUNTY 911 REPORTED AT LEAST TWO TREES DOWN,
            POWER LINES DOWN, AND HAIL OF UNKNOWN SIZE ON SIDNEYS
            RD.

&&

EVENT NUMBER CHS1800402

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:02 PM EDTSpecial Marine WarningCHS118 min
Jun 2, 3:37 PM EDTSpecial Marine WarningCHS113 min
Jun 2, 3:41 PM EDTSpecial Weather StatementCHSAllendale49 min
Jun 2, 3:54 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton43 min
Jun 2, 4:36 PM EDTSpecial Marine WarningCHS84 min
Jun 2, 4:46 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper46 min
Jun 2, 4:55 PM EDTSpecial Weather StatementCHSBeaufort35 min
Jun 2, 5:25 PM EDTSpecial Marine WarningCHS2 hr
Jun 2, 5:39 PM EDTSpecial Weather StatementCHSBeaufort51 min
Jun 2, 6:04 PM EDTSpecial Marine WarningCHS116 min
Jun 2, 6:13 PM EDTSpecial Weather StatementCHSCharleston, Dorchester32 min
Jun 2, 7:19 PM EDTSpecial Weather StatementCHSBerkeley26 min
Jun 2, 7:33 PM EDTSpecial Weather StatementCHSGeorgetown27 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.